Oklahoma, 2006

Damaging Wind in Oklahoma, July 12, 2006

July 12, 2006 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 2:05 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 12, 2:05 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT WED JUL 12 2006

.DISCUSSION...
THE HEAT IS ON. EVEN WITH THE RECENT RAINS MODELS CONT TO GRADUALLY
INCREASE LOW LEVEL THICKNESSES AND TEMPS...ESPECIALLY ACROSS NORTH
AND NORTHWEST PARTS OF THE AREA. MANY AREAS HAVE SEEN AFTN TEMPS
ABOVE THE CENTURY MARK WITH VERY HUMID CONDITIONS THE PAST SEVERAL DAYS.
THIS HAS MADE FOR SOME AFTN HEAT INDICES APPROACHING THE 110 DEGREE
MARK. THIS WILL CONT TO BE A CONCERN THROUGH THE UPCOMING WEEKEND AS
THE UPPER RIDGE CONT TO TRY AND BUILD EAST ACROSS MUCH OF THE
CENTRAL PART OF THE COUNTRY WITH NO REAL SFC BOUNDARY TO REMOVE
HIGHER DEWPOINT AIR. WILL NEED TO CONT TO MONITOR FOR POSSIBLE NEED
FOR HEAT ADVISORY OVER PARTS OF THE AREA.

IN THE SHORTER TERM RIPPLES OF ENERGY MAKING THERE WAY ESE OVER THE
WESTERN RIDGE ALONG WITH LOWER LEVEL BOUNDARIES WILL ALLOW THE
POSSIBILITY OF TSTMS TO CONT AT LEAST INTO FRIDAY ACROSS THE AREA.
EXACT TIMING AND LOCATION WILL BE DIFFICULT... HOWEVER BEST GUESS
SHOWS THE MID LEVEL ENERGY THE NEXT COUPLE OF DAYS WILL BE LIKE THE
LAST FEW. AS BEST CHANCE WILL BE DURING THE AFTN INTO THE EVENING
HOURS... BUT LATE NIGHT AND MORNING CONVECTION WILL ALSO BE
POSSIBLE.  SO WILL NOT GET TO FANCY WITH TIMING POPS FOR ANY
PARTICULAR PART OF THE DAY.

WILL EXTEND POPS INTO FRI AND LET THEM FALL OFF BY SAT WITH HEAT
CONT INTO NEXT WEEK AS LATEST GFS SHOWS LARGE MID LEVEL RIDGE
BUILDING OVER THE CENTRAL AND SOUTHERN PLAINS INTO THE MID MS
VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  98  75  98 /  40  30  20  20
HOBART OK         74 100  74 101 /  30  30  20  20
WICHITA FALLS TX  75 102  75 103 /  30  30  20  20
GAGE OK           71  99  72 101 /  40  30  20  20
PONCA CITY OK     75  98  75  99 /  40  30  20  20
DURANT OK         76  99  76  98 /  30  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

20/30
Hazardous weather outlook, Jul 12, 10:30 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED JUL 12 2006

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER MUCH OF OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ERICK TO
LAWTON TO ATOKA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM
THROUGH 11 PM.

IMPACTS...
DAMAGING WINDS UP TO 70 MPH AND NICKEL SIZE HAIL WILL BE POSSIBLE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER FROM 1 PM UNTIL
MIDNIGHT.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO WESTERN SECTIONS OF THE
SLIGHT RISK AREA THIS AFTERNOON...WITH THUNDERSTORMS EXPECTED TO
FORM ALONG AND AHEAD OF IT. THE MOST LIKELY AREA FOR STORMS WILL BE
ACROSS NORTHWEST OKLAHOMA...IN VICINITY OF AN OUTFLOW BOUNDARY AND
SURFACE TROUGH. ALTHOUGH WIND SHEAR WILL BE LIMITED...MODERATE TO
HIGH INSTABILITY WILL SUPPORT VIGOROUS STORMS...WITH A FEW STORMS
CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH...AND NICKEL SIZE HAIL.
AVERAGE STORM MOTION WILL BE TOWARD THE SOUTHEAST AT 15 MPH...WITH
STORMS POSSIBLY INCREASING AFTER DARK AS THE LOW LEVEL JET DEVELOPS.
THE LIKELIHOOD OF SEVERE WEATHER SHOULD DECREASE AFTER MIDNIGHT AS
INSTABILITY DECREASES.

STORMS MAY ALSO INITIATE THIS AFTERNOON ALONG ANOTHER OUTFLOW
BOUNDARY EXTENDING FROM DUNCAN TO SEYMOUR. VERY HOT TEMPERATURES ARE
EXPECTED EAST OF THIS BOUNDARY...WITH HIGH CLOUD BASES SUPPORTING
THE POTENTIAL FOR DAMAGING DOWNBURST WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAT INDICES WILL APPROACH 105 TO 110 DEGREES THIS AFTERNOON.
LIMITING OUTDOOR ACTIVITIES DURING THE HOTTEST PART OF THE DAY IS
RECOMMENDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL AGAIN BE
POSSIBLE ON THURSDAY AND FRIDAY. AN UPPER RIDGE SHOULD REBUILD
ACROSS THE REGION THIS WEEKEND...DECREASING OUR RAIN CHANCES.

OTHER HAZARDOUS WEATHER...
HOT AND HUMID WEATHER WILL PERSIST THE NEXT SEVEN DAYS...WITH HEAT
INDICES REGULARLY APPROACHING 105 DEGREES. CAUTION AGAINST HEAT
RELATED ILLNESSES IS RECOMMENDED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

JAMES

In the hours before

Special weather statement, Jul 12, 11:38 AM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1238 PM CDT WED JUL 12 2006

OKZ005-006-121800-
ALFALFA OK-WOODS OK-
1238 PM CDT WED JUL 12 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN ALFALFA AND EASTERN
WOODS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF ALVA AT 1238
PM CDT...MOVING EAST AT 5 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ALFALFA AND WOODS COUNTIES...INCLUDING THE CITY OF ALVA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

24
Special weather statement, Jul 12, 12:25 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
125 PM CDT WED JUL 12 2006

OKZ006-121845-
ALFALFA OK-
125 PM CDT WED JUL 12 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ALFALFA COUNTY.

A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES SOUTHEAST
OF BYRON TO 10 MILES WEST OF INGERSOLL AT 125 PM CDT. INDIVIDUAL
THUNDERSTORMS WERE MOVING SLOWLY NORTHEAST AT 5 MPH.

SMALL HAIL... HEAVY RAINFALL... AND WINDS AROUND 50 MPH ARE POSSIBLE.

THE HEAVIEST THUNDERSTORMS WILL LIKELY REMAIN NORTH OF CHEROKEE.

24
Special weather statement, Jul 12, 2:57 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
357 PM CDT WED JUL 12 2006

OKZ031-032-122115-
SEMINOLE OK-HUGHES OK-
357 PM CDT WED JUL 12 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND SEMINOLE
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF SPAULDING AT 357
PM CDT...MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HUGHES AND SEMINOLE COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jul 12, 3:17 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT WED JUL 12 2006

OKZ032-122130-
HUGHES OK-
417 PM CDT WED JUL 12 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER GERTY AT 417 PM CDT...MOVING
EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jul 12, 3:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT WED JUL 12 2006

OKZ041-046-122200-
MURRAY OK-CARTER OK-
434 PM CDT WED JUL 12 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND MURRAY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF DOUGHERTY AT 434
PM CDT...MOVING EAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CARTER AND MURRAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jul 12, 3:38 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT WED JUL 12 2006

OKZ032-043-122200-
HUGHES OK-COAL OK-
438 PM CDT WED JUL 12 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND HUGHES COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF
YEAGER TO 7 MILES SOUTH OF GERTY AT 438 PM CDT...MOVING NORTHEAST AT
25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN COAL AND HUGHES COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30

The radar

The Norman radar (KTLX), 124 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carter

When
July 12, 4:00 PM CST
Where
Carter County, Healdton
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -97.483

Power poles and lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523712.